Alert archive / Louisiana / Wind Advisories in 2020

Wind Advisory 16, NWS Lake Charles, LA

October 28, 2020Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Oct 28, 2020, 10:50 AM CDT for Saint Martin Parish, Louisiana. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2020, 10:50 AM CDT (15:50 UTC)
Expired
Oct 28, 2020, 7:00 PM CDT
In force
8 hr
Issued by
NWS Lake Charles, LA

County Saint Martin Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2020-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2020-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
575 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

351 
WWUS74 KLCH 281550
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1050 AM CDT Wed Oct 28 2020

LAZ054-055-290000-
/O.NEW.KLCH.WI.Y.0016.201028T1550Z-201029T0000Z/
St. Mary-Lower St. Martin-
Including the cities of Morgan City, Burns Point, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, and Stephensville
1050 AM CDT Wed Oct 28 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...St. Mary and Lower St. Martin Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
204 
WWUS74 KLCH 290008
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
708 PM CDT Wed Oct 28 2020

LAZ054-055-290115-
/O.EXP.KLCH.WI.Y.0016.000000T0000Z-201029T0000Z/
St. Mary-Lower St. Martin-
Including the cities of Morgan City, Burns Point, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, and Stephensville
708 PM CDT Wed Oct 28 2020

...WIND ADVISORY HAS EXPIRED...

Winds have diminished as Hurricane Zeta moves further east of the
area.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:46 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Oct 28, 6:46 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
646 AM CDT Wed Oct 28 2020

.DISCUSSION...
12Z TAFS

&&

.AVIATION...
This morning, the predominant feature will be hurricane Zeta as
it approaches and moves inland across southeast Louisiana. The
outer rainbands of Zeta will produce scattered showers and
northeasterly winds at all terminals. CIGs will vary between IFR
and LIFR through much of the day. Winds will gradually veer to the
northwest as the storm makes landfall and quickly moves inland.

A potent cold front will approach and push through the area this
evening from west to east accompanied by its own showers. Winds
behind the front will turn westerly and remain elevated through
the night. CIGs behind the front will improve to VFR with skies
gradually clearing through the night.

Jones

&&

.PREV DISCUSSION... /issued 443 AM CDT Wed Oct 28 2020/

DISCUSSION...
Needless to say, it's an interesting weather map around the region
this morning. First, and most ominous, Hurricane Zeta continues to
strengthen as it shifts nwd over the cntl Gulf. Meanwhile closer
to home, our much anticipated cold front is analyzed basically
bisecting the forecast area in a NE-SW fashion. Regional 88Ds show
much of the area is either rain-free or just experiencing a very
light drizzle at this time with the only significant precip about
to exit our nrn zones. However additional shower activity has been
ramping up over our near shore waters west of Cameron past hour or
so.

Actually a rather straightforward forecast this morning
considering all that's going on. First off, the latest forecast
track for Zeta continues to show a landfall over sern LA this
afternoon as a Cat 2. As far as impacts go for our forecast area,
only the far sern zones look to see anything more than just breezy
conditions with gusts flirting with tropical storm force during
the late afternoon/early evening hours...thus the going Tropical
Storm Watch will continue as inherited. As far as rain goes, the
fast movement of Zeta will keep QPFs somewhat limited with highest
rainfall amounts expected to run less than two inches, again over
the far sern zones.

Meanwhile, water vapor imagery shows a deepening cutoff low
spinning into far wrn TX this morning...this feature will
gradually shift ewd through today which in turn will help push the
cold front through the area starting later this afternoon. Good
Gulf moisture already in place across the region combined with
the interactions of these features will allow for widespread
showers and a few thunderstorms through today. Rain chances will
gradually diminish west to east this evening as a more wrly flow
develops aloft and drier air begins to infiltrate the area.

Dry and much cooler conditions will be the rule behind the front.
Temps today are expected to hold in the 60s across the far nwrn
zones. Temps will warm to the 70s briefly (80ish lower Acadiana)
before falling after the passage of the front. Blustery conditions
can also be expected late afternoon and evening with post-frontal
nrly winds running near 15 mph. Low temps tonight are forecast to
be in the 40s all but the immediate coast and portions of the
Atchafalaya Basin. Highs tomorrow are expected to range from upper
50s extreme nrn areas to upper 60s extreme sern areas. With the
passage of the upper low, skies will clear and nwrly winds will
again pick up with breezy conditions expected.

Other than maybe a bit more cloud cover, another re-inforcing
front is progged to cross the area on Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  76  46  60  44 /  80  60   0   0
LCH  78  49  63  48 /  90  20   0   0
LFT  81  51  64  48 /  80  40   0   0
BPT  74  46  62  47 /  80  20   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Watch for LAZ052>055.

     Coastal Flood Advisory until 7 PM CDT this evening for LAZ053-
     054.

TX...None.
GM...Hurricane Warning for GMZ475.

     Small Craft Advisory until 7 AM CDT Thursday for GMZ452-470-472.

     Tropical Storm Warning for GMZ455.

     Tropical Storm Watch for GMZ435.

     Small Craft Advisory from 1 PM this afternoon to 7 AM CDT
     Thursday for GMZ450.

&&

AVIATION...66
Hazardous weather outlook, Oct 28, 5:55 AM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
555 AM CDT Wed Oct 28 2020

LAZ027>033-041>045-073-074-TXZ180-201-215-216-259>262-291100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
555 AM CDT Wed Oct 28 2020

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Widespread shower activity and a few thunderstorms will develop with
brief gusty winds. Otherwise...no hazardous weather is expected at
this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ053-054-291100-
Iberia-St. Mary-
555 AM CDT Wed Oct 28 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...TROPICAL STORM WATCH IN EFFECT...

This Hazardous Weather Outlook is for south central Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Tropical Storm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ052-055-291100-
Vermilion-Lower St. Martin-
555 AM CDT Wed Oct 28 2020

...TROPICAL STORM WATCH IN EFFECT...

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ475-291100-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
555 AM CDT Wed Oct 28 2020

...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-291100-
Sabine Lake-Calcasieu Lake-
555 AM CDT Wed Oct 28 2020

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ452-470-472-291100-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
555 AM CDT Wed Oct 28 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-291100-
Coastal waters from Cameron LA to High Island TX out 20 NM-
555 AM CDT Wed Oct 28 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
CDT THURSDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-291100-
Vermilion Bay-
555 AM CDT Wed Oct 28 2020

...TROPICAL STORM WATCH IN EFFECT...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ455-291100-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
555 AM CDT Wed Oct 28 2020

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

Nearby

Wind Advisories in Louisiana, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.